Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 5, 2014, 4:59 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 5, 2014, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 4:59 AM CST (10:59 UTC)
- In effect from
- Jan 5, 2014, 12:00 PM CST
- Expired
- Jan 6, 2014, 4:02 AM CST
- In force
- 16 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS74 KHUN 051059 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 459 AM CST SUN JAN 5 2014 ALZ001>010-016-TNZ076-096-097-051930- /O.NEW.KHUN.WI.Y.0001.140105T1800Z-140106T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 459 AM CST SUN JAN 5 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST MONDAY. * TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE FROM NOON CST TODAY THROUGH NOON CST MONDAY. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED IN HIGHER TERRAIN LOCATIONS OF NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * IMPACTS...DRIVING MAY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON ROADWAYS ORIENTED EAST TO WEST. UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE...TRASH CANS...AND REMAINING HOLIDAY DECORATIONS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 12
3 follow-up statements
265 WWUS74 KHUN 051816 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1216 PM CST SUN JAN 5 2014 ALZ001>010-016-TNZ076-096-097-060600- /O.CON.KHUN.WI.Y.0001.000000T0000Z-140106T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1216 PM CST SUN JAN 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING AND AREAS AFFECTED...WINDS WILL INCREASE THIS AFTERNOON THROUGH MONDAY MORNING ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...WIND WILL INCREASE THROUGH THE AFTERNOON AND EVENING...LEADING TO SUSTAINED SPEEDS OF 20 TO 25 MPH...WITH GUSTS UP TO 30 MPH. WIND GUSTS UP TO 35 MPH ARE POSSIBLE IN HIGHER TERRAIN LOCATIONS OF NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE BY THIS EVENING. * IMPACTS...DRIVING MAY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON ROADWAYS ORIENTED EAST TO WEST. UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
347 WWUS74 KHUN 060557 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1157 PM CST SUN JAN 5 2014 ALZ001>010-016-TNZ076-096-097-061800- /O.CON.KHUN.WI.Y.0001.000000T0000Z-140106T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1157 PM CST SUN JAN 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING AND AREAS AFFECTED...STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH ARE POSSIBLE INTO THE LATE MORNING HOURS MONDAY. * IMPACTS...DRIVING MAY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON ROADWAYS ORIENTED EAST TO WEST. UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
063 WWUS74 KHUN 061002 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 402 AM CST MON JAN 6 2014 ...WIND ADVISORY IS CANCELLED... ALZ001>010-016-TNZ076-096-097-061115- /O.CAN.KHUN.WI.Y.0001.000000T0000Z-140106T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 402 AM CST MON JAN 6 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. STRONG AND GUSTY NORTHWEST WINDS THAT OCCURRED FOLLOWING PASSAGE OF THE ARCTIC COLD FRONT HAVE NOW SUBSIDED BELOW ADVISORY CRITERIA. HOWEVER...WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE FOR MUCH OF THE DAY TODAY...ALONG WITH GUSTS OF 20 TO 25 MPH. $$ 70/DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:43 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 4, 11:43 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 PM CST SAT JAN 4 2014
.UPDATE...
FOR 06Z TAFS
&&
.DISCUSSION...
/ISSUED 842 PM CST SAT JAN 4 2014/
A STRONG COLD FRONT CONTINUED ITS PROGRESS TO THE SE...EXTENDING
ROUGHLY FROM NEAR MILWAULKEE...COLUMBUS MO...AND TULSA. 8 PM TEMPS
JUST NORTH OF THE US/CANADIAN BORDER WERE NEARING -20F...COURTESY OF
VERY COLD HIGH PRESSURE IN THE 1050MB RANGE OVER THE NW TERRITORIES.
AS THE SURFACE HIGH AND FRONT MOVES TO THE SE...FRIGID TEMPS PLUS
MOISTURE WILL BECOME A BIG FACTOR IN OUR SENSIBLE WEATHER IN LESS
THAN 24 HOURS.
BEFORE THIS...QUIET WEATHER PREVAILED ACROSS THE REGION...WITH
CURRENT TEMPERATURES RANGING FROM THE MID 30S TO LOWER 40S WITH SE
WINDS GENERALLY 5-15 MPH. THE RETURN SOUTHERLY FLOW HAS BROUGHT
MOISTURE IN THE FORM OF MVFR STRATUS...NOW EXTENDING FROM EAST OF
BIRMINGHAM...TO ACROSS ALBERTVILLE AND WINCHESTER. THIS CLOUD DECK
AND ANOTHER STRATUS PLUME MOVING NNE FROM WEST OF LAKE CHARLES TO
NEAR JACKSON TN WILL ALSO SPREAD EAST DURING THE COURSE OF THE NIGHT.
THIS STRATUS AND A SOUTHERLY FLOW SHOULD HELP TEMPER LOW TEMPS
SOMEWHAT AS COMPARED TO THE PAST FEW NIGHTS.
UPDATE WISE...UPDATED TRENDS OF THE CLOUDS...KEEPING THE EVENING
ACROSS NW ALABAMA MOSTLY CLEAR...AND MOSTLY CLOUDY TO THE EAST TILL
MIDNIGHT. AFTERWARD...GENERALLY CLOUDY SKIES SHOULD PREVAIL FOR THE
LATE NIGHT. LOW TEMPS IN THE LOWER/MID 30S ARE EXPECTED. UPDATES
HAVE BEEN SENT.
RSB
&&
.AVIATION...
FOR 06Z TAFS...
VFR CONDITIONS CURRENTLY PREVAILED FOR KMSL/KHSV. HOWEVER...MVFR CIGS
WERE JUST TO THE SE OF KHSV. GIVEN SATELLITE TRENDS...EXPECT CIGS
TO BECOME MVFR AT KHSV WITHIN THE NEXT COUPLE OF HOURS...AND KMSL
ALSO BECOMING MVFR AS STRATUS ROLLS IN FROM THE SOUTH AND WEST. RAIN
PRECEDING A STRONG COLD FRONT SHOULD BEGIN MAKES ITS PRESENCE AT KMSL
BY LATE SUN MORNING MAINLY AS VCSH...AND KHSV A FEW HOURS LATER.
MORE WIDESPREAD RAIN AND FOG/MIST IS EXPECTED TO OVERSPREAD THE AREA
FROM NW-SE DURING THE COURSE OF SUN AFTERNOON. THE FRONT SHOULD REACH
KMSL IN THE VERY EARLY EVENING...AND KHSV AN HOUR OR TWO LATER...WITH
WINDS BECOMING NW AND GUSTING TO NEAR 30KT. GIVEN THE AMOUNT OF COLD
AIR BEHIND THE FRONT...HAVE NOTED RAIN/SNOW FOR KMSL LATE IN THE
TAF.
RSB
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND CHILL WARNING FROM 4 AM MONDAY TO 9 AM CST TUESDAY FOR ALZ009-
010.
WIND CHILL ADVISORY FROM 4 AM MONDAY TO 9 AM CST TUESDAY FOR
ALZ001>008-016.
TN...WIND CHILL WARNING FROM 4 AM MONDAY TO 9 AM CST TUESDAY FOR TNZ076-
096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 5, 4:58 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 458 AM CST SUN JAN 5 2014 ALZ001>010-016-TNZ076-096-097-051930- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 458 AM CST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE POTENTIAL FOR HAZARDOUS WINTER WEATHER EXISTS THIS EVENING AS A STRONG ARCTIC COLD FRONT PLUNGES THROUGH THE REGION. LONG-LIVED DANGEROUS COLD TEMPERATURES ARRIVE LATE TONIGHT AND LAST THROUGH TUESDAY...AND THIS COULD BE THE COLDEST AIR TO AFFECT THE AREA IN THE LAST TWO DECADES. RAIN WILL BRIEFLY CHANGE TO A BRIEF PERIOD OF SNOW IN NORTHWEST ALABAMA AROUND SUNSET...AND TRANSLATE SOUTHEAST QUICKLY ACROSS THE REST OF NORTH ALABAMA AND SOUTHERN TENNESSEE AFTER SUNSET. SNOW ACCUMULATIONS WILL BE HALF AN INCH OR LESS WEST OF INTERSTATE 65...BUT REACH AS HIGH AS ONE TO TWO INCHES EAST OF INTERSTATE 65 IN THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT FOR MARSHALL...DEKALB...AND JACKSON COUNTIES IN NORTHEAST ALABAMA. IT ALSO INCLUDES FRANKLIN COUNTY IN SOUTHERN MIDDLE TENNESSEE. HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP TONIGHT INTO EARLY MONDAY AS MOISTURE FREEZES QUICKLY ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES. NORTHWEST WINDS OF 20 TO 25 MPH...GUSTING UP TO 35 MPH...WILL ALSO DROP WIND CHILL VALUES WELL BELOW ZERO. HIGHER ELEVATION LOCATIONS WILL SEE VALUES AS LOW AS 20 BELOW ZERO ON MONDAY MORNING. A WIND CHILL WARNING IS IN EFFECT FOR THE ENTIRE AREA LATE TONIGHT AND A WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO NOON TOMORROW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE BITTERLY COLD AIR WILL CONTINUE TO POUR INTO THE REGION MONDAY INTO TUESDAY. TEMPERATURES ON MONDAY WILL REMAIN IN THE TEENS IN VALLEY LOCATIONS...AND SINGLE DIGITS IN THE HIGHER ELEVATION LOCATIONS. WIND CHILLS WILL STAY BELOW ZERO DUE TO THE BLUSTERY WINDS MONDAY THROUGH TUESDAY MORNING. LOWS TUESDAY MORNING WILL DROP INTO THE SINGLE DIGITS FOR MOST AREAS...WITH HIGHER ELEVATION LOCATIONS POSSIBLY DIPPING BELOW ZERO. WIND CHILLS WILL REMAIN DANGEROUSLY LOW...FROM ZERO TO 20 BELOW ZERO. A WIND CHILL WARNING WILL REMAIN IN EFFECT THROUGH NOON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...HOWEVER TIMELY REPORTS OF WINTRY PRECIPITATION OR HAZARDOUS TRAVEL CONDITIONS THIS EVENING AND TONIGHT IS APPRECIATED. 12
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:22 AM CST | Winter Weather Advisory | HUN | DeKalb, Jackson, Marshall | 24 hr |
Nearby
Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.